Alert archive / North Carolina / Special Weather Statements in 2015
Special Weather Statement, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special weather statement at Jun 19, 2015, 10:13 PM EDT for Greene County, Lenoir County, North Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2015, 10:13 PM EDT (02:13 UTC)
- Expired
- Jun 19, 2015, 11:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Newport/Morehead City, NC
Counties Greene County, NC, Lenoir County, NC
The radar
The Raleigh/Durham radar (KRAX), 72 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 2.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2351 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
913
WWUS82 KMHX 200213
SPSMHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1013 PM EDT FRI JUN 19 2015
NCZ044-079-091-200315-
GREENE-PITT-LENOIR-
1013 PM EDT FRI JUN 19 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LENOIR...GREENE AND
SOUTHWESTERN PITT COUNTIES...
AT 1013 PM EDT...A STRONG THUNDERSTORM WAS NEAR FREMONT...OR 13 MILES
NORTH OF GOLDSBORO...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...KINSTON...FARMVILLE...LA GRANGE...SNOW HILL...KINSTON
REGIONAL JETPORT...HOOKERTON AND WALSTONBURG.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3557 7782 3564 7772 3558 7736 3519 7767
3533 7783 3538 7780 3540 7780 3543 7783
TIME...MOT...LOC 0213Z 297DEG 23KT 3557 7791
$$
AUSTINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Jun 19, 10:02 PM EDT, 11 minutes earlier.
Area forecast discussion, Jun 19, 10:02 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1002 PM EDT FRI JUN 19 2015 .SYNOPSIS... NEAR RECORD HIGHS CONTINUE THROUGH NEXT WEEK AS A STRONG UPPER RIDGE CONTINUES ACROSS THE SOUTHEAST. A SERIES OF WEAKENING COLD FRONTS WILL MOVE TOWARDS THE AREA AND DISSIPATE AS THE HIGH PRES AREA REMAINS IN PLACE. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AS OF 900 PM FRIDAY...INCREASED POPS TO LIKELY FOR SRN AND PAMLICO SOUND REGIONS NEXT FEW HOURS WITH GOOD COVERAGE OF STORMS EXPECTED THERE. CONTINUED CHC POPS OVERNIGHT WITH WEAK SHRT WV MOVING ACROSS AND NUMEROUS OUTFLOW BOUNDARIES IN PLACE. ADJUSTED MIN TEMPS FOR CURRENT OBS ALONG WITH EXPECTED PCPN LOWERING TEMPS IN SOME AREAS. /PREVIOUS DISCUSSION/ AS OF 132 PM FRI...RIDGE ALOFT WILL CONTINUE OVER THE SOUTHEASTERN SECTIONS OF THE COUNTRY TONIGHT AS REMNANTS OF TROPICAL SYSTEM BILL SUPPRESSES THE HIGH PRESSURE TO THE SOUTH. SOME IMPULSES AHEAD OF BILL WILL MOVE ACROSS EASTERN NORTH CAROLINA...HELPING TO SUSTAIN STORM ACTIVITY INTO THE EVENING HOURS...WEAKENING THROUGH THE PERIOD. ISOLATED SHOWERS POSSIBLE AFTER MIDNIGHT WITH FAVORABLE UPPER FLOW. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... AS OF 143 PM FRI...HIGH PRESSURE WILL BE SHUNTED TO THE SOUTHEAST ON SATURDAY AS REMNANTS OF BILL MOVE NORTH OF NORTH CAROLINA. STRONG SOUTHWESTERLY FLOW WITH HIGH PRESSURE TO THE SOUTHEAST AND LOW PRESSURE MOVING WEST AND NORTH OF THE AREA WILL CONTINUE HOT AND HUMID CONDITIONS. INCREASED SKY COVER WILL HELP KEEP AFTERNOON HIGH TEMPERATURES A COUPLE OF DEGREES BELOW FRIDAYS VALUES...BUT STILL IN THE LOWER TO MIDDLE 90S. ENERGY WILL REMAIN WEST AND NORTH OF AREA WITH SUBSIDENCE OVER THE AREA DURING THE MORNING HOURS. EXPECT MOST OF THE THUNDERSTORM ACTIVITY TO BE WEST OF THE AREA DURING THE AFTERNOON...BUT WILL CONTINUE TO CARRY A CHANCE. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... AS OF 330 PM FRI...OPPRESSIVELY HOT AND HUMID WEATHER WITH RECORD OR NEAR RECORD HIGHS WILL CONTINUE THROUGH AT LEAST MID WEEK. MODELS GENERALLY INDICATE DIURNAL CONVECTIVE THREAT EACH DAY AND KEPT POPS IN CHANCE/SLIGHT CHANCE RANGE EVERY DAY THROUGH THE PERIOD. HOTTEST TEMPS EXPECTED SUN- WED WITH 95-100 INLAND EACH DAY. HEAT INDICES WILL LIKELY REACH 105+ DEGREES EACH AFTERNOON FOR MOST OF E NC. SATURDAY NIGHT...ONLY AN ISO THUNDERSHOWER POSSIBLE THROUGH THE NIGHT AS ATMS WILL BE VERY WARM AND MOIST WITH LOWS IN THE MID/UPR 70S INLAND TO LOW 80S COAST. SW GRADIENT INCREASES AND WILL PRECLUDE ANY FOG THREAT. SUNDAY/SUNDAY NIGHT...THE REMNANTS OF TROPICAL DEPRESSION BILL TRACK ALONG THE OHIO RIVER VALLEY SATURDAY NIGHT AND OFF THE DELMARVA PENINSULA ON SUNDAY. THE SHORTWAVE/VORTMAX ASSOCIATED WITH THE TD REMNANTS WILL TAKE ON A SHEARED APPEARANCE SUNDAY AS IT TRAVERSES THROUGH NORTHERN NC AND VA. HAVE A CHANCE POP FOR FIRST PART OF SUNDAY AS UPR SUPPORT WITH REMNANTS OF BILL WILL BE PASSING THROUGH...WITH SUBSIDENCE LIKELY SECOND HALF OF SUNDAY WITH LESSENING PRECIP THREAT. SOUTHWESTERLY FLOW WILL ALLOW DEWPOINTS TO REBOUND FURTHER, WITH LESSENING CLOUD COVER EXPECTED DURING PEAK HEATING AND LOW LEVEL THICKNESSES BUILDING 1430-1440 METERS. MAX TEMPS LOOK TO RANGE FROM THE UPPER 90S WITH A FEW 100 DEGREE READINGS INLAND TO UPPER 80S/LOWER 90S ALONG THE COAST. HEAT ADVISORIES EXPECTED SUNDAY WITH CURRENTLY APPARENT TEMPS FORECAST 104-109 FOR SEVERAL HOURS SUNDAY AFTERNOON. MONDAY THROUGH WEDNESDAY...HOT TEMPS CONTINUING EACH DAY. 850-700 MB RIDGING WITH 850 TEMPS INCREASING TO 21-23 DEGREES C SUPPORT MAX TEMPS 95-100 F INLAND EACH DAY. CURRENT GUIDANCE INDICATES HEAT INDICES 105-109 EACH DAY WHICH SUPPORTS WPC HEAT INDEX PROBS THROUGH AT LEAST WEDNESDAY. GENERAL MOS BLEND FOR THE EXTENDED WITH GFS/ECM MOS VERY SIMILAR THOUGH WPC/ECMWF APPEARING A FEW DEGREES TOO WARM TUESDAY AND WEDNESDAY COMPARED TO LOCAL LOW LEVEL THICKNESS STUDY AND EXPECTED HIGH TD'S. HEIGHTS FALL SLIGHTLY AS FLOW ALOFT BECOMES WEST- NORTHWEST, WITH WEAK IMPULSES MOVING THROUGH UPPER LEVEL FLOW. SCATTERED DIURNAL CONVECTIVE ACTIVITY EXPECTED MAINLY ALONG SEA BREEZE AND INLAND THERMAL TROUGH. THURSDAY...GENERAL CONSENSUS AMONGST MED RANGE GUIDANCE IN BRINGING A WEAKENING COLD FRONT IN FROM THE NORTH AND WASHING OUT OVER E NC. CONTINUED TO HEDGE TOWARDS A BLEND FOR THE FAR EXTENDED, MEANING DECIDED TO KEEP THE FRONT NORTH OF THE CWA, WHICH HAS BEEN A COMMON OCCURRENCE OVER THE PAST FEW WEEKS WITH FRONTAL SYSTEMS STRUGGLING TO MAKE IT SOUTH DUE TO STRONG SUBTROPICAL RIDGE OFF THE SOUTHEASTERN STATES. HIGH TEMPS LIKELY IN THE MID/UPR 90S THOUGH MORE UNCERTAINTY DUE TO POSSIBLE CONVECTION AND CLOUDS KEEPING TEMPS A BIT LOWER...THOUGH STILL EXPECTING TD'S HIGH ENOUGH TO SUPPORT NEAR HEAT ADVISORY CRITERIA. BEYOND THURSDAY...LONG RANGE GUIDANCE STILL INDICATES UPR RIDGE HOLDING STRONG PER ABOVE AVERAGE 500MB HTS FROM ECM/NCEP ENSEMBLE FIELDS AND SUGGESTIVE OF TEMPS CONTINUING WELL ABOVE NORMAL WITH POTENTIAL HEAT ADVISORY CRITERIA BEING MET. && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... SHORT TERM /THROUGH 00Z SUNDAY/... AS OF 730 PM FRIDAY...LCL SUB-VFR CONDITIONS EXPECTED TO AFFECT TAF SITES THROUGH 04Z BUT DURATION GENERALLY LESS THAN 1 HOUR. SCT CONVECTIVE THREAT WILL CONTINUE OVERNIGHT WITH WEAK SHRT WV MOVING THROUGH. PATCHY SUB-VFR FOG LATE TONIGHT IN AREAS WITH HEAVIER RAIN AND SOME CLEARING. VFR CONDITIONS EXPECTED DRUING THE DAY SATURDAY WITH SCT TSTM THREAT DURING THE AFTN. LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... AS OF 330 PM FRI...PREDOMINANT VFR CONDITIONS EXPECTED OVER EASTERN NC TAF SITES THROUGH THE EXTENDED PERIOD WITH HIGH PRES DOMINATING. ISOLATED SUB- VFR CONDITIONS IN MAINLY DIURNAL STORMS POSSIBLE EACH AFTERNOON. PRE- DAWN STRATUS AND/OR FOG MAY PRODUCE SUB-VFR CONDITIONS THROUGH THE PERIOD, ESPECIALLY FOR ANY AREAS THAT RECEIVE PRECIPITATION. && .MARINE... SHORT TERM /TONIGHT AND SATURDAY/... AS OF 900 PM FRIDAY...NO CHANGES WITH UPDATES. /PREVIOUS DISCUSSION/ AS OF 154 PM FRI...SOUTHWEST FLOW WILL CONTINUE OVER THE NORTH CAROLINA COASTAL WATERS TONIGHT EXCEPT THAT NORTHERN WATERS WILL START THE PERIOD WITH SOUTHEASTERLY FLOW...DEPENDING ON PLACEMENT OF WEAK BOUNDARY TRYING TO MOVE INTO THE AREA FROM THE NORTH. FAIRLY LOOSE GRADIENT WILL ALLOW SPEEDS TO REMAIN IN THE 10 TO 15 KNOT RANGE TONIGHT WITH SEAS 2 TO 4 FEET. GRADIENT WILL TIGHTEN DURING THE DAY SATURDAY AS REMNANTS OF TROPICAL SYSTEM BILL MOVES NORTHEAST THROUGH THE OHIO RIVER VALLEY...INCREASING SOUTHWESTERLY FLOW TO 15 TO 20 KNOTS DURING THE AFTERNOON HOURS WITH SEAS GENERALLY 3 TO 4 FEET. LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... AS OF 330 PM FRI...GRADIENT WILL TIGHTEN SAT NIGHT THROUGH SUN AS REMNANTS OF TROPICAL STORM BILL SLIDE BY TO THE NORTH. SW WINDS INC TO 15-25 KT WITH SEAS AROUND 6 FT PER NWPS OUTPUT. PRES GRADIENT RELAXES A BIT SUN NIGHT INTO MON...THOUGH COULD INC AGAIN TUE INTO WED AS THERMAL TROUGH INLAND STRENGTHENS WITH INCREASING TEMPS. WINDS 15 TO 25 KT AGAIN AT TIMES WITH SEAS INCREASING TOWARDS 6 FEET ACCORDING TO WW IV APPEAR REALISTIC. A FRONT WILL SAG INTO THE AREA ON THUR THOUGH SHOULD WEAKEN AND WINDS BECOMING LIGHT AND VAR...ESP ACROSS NORTHERN WATERS. && .CLIMATE... RECORD HIGH TEMPERATURES SATURDAY: 6/20 LOCATION-----TEMP/YEAR--NOTES NEW BERN 98/1994 (KEWN ASOS) HATTERAS 92/2011 (KHSE ASOS) GREENVILLE 99/1970 (COOP - NOT KPGV ASOS) MOREHEAD CITY 93/2011 (COOP - NOT KMRH ASOS) KINSTON 104/1924 (COOP - NOT KISO ASOS) JACKSONVILLE 97/1994 (KNCA AWOS) RECORD HIGH TEMPERATURES SUNDAY: 6/21 LOCATION-----TEMP/YEAR--NOTES NEW BERN 99/1990 (KEWN ASOS) HATTERAS 90/1994 (KHSE ASOS) GREENVILLE 102/1964 (COOP - NOT KPGV ASOS) MOREHEAD CITY 92/2011 (COOP - NOT KMRH ASOS) KINSTON 105/1924 (COOP - NOT KISO ASOS) JACKSONVILLE 101/1990 (KNCA AWOS) && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...CCG NEAR TERM...CCG/JBM SHORT TERM...CCG LONG TERM...DAG/TL AVIATION...JBM/LEP MARINE...CCG/JBM/TL CLIMATE...MHX
Hazardous weather outlook, Jun 19, 3:33 PM EDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 333 PM EDT FRI JUN 19 2015 NCZ029-044>047-079>081-090>095-098-104-201945- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS HYDE- 333 PM EDT FRI JUN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS WITH TORRENTIAL DOWNPOURS, LOCALLY DAMAGING WIND GUSTS, AND HAIL UP TO THE SIZE OF QUARTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. HOT TEMPERATURES IN THE 90S AND HIGH HUMIDITY LEVELS WILL AGAIN COMBINE TO PRODUCE HEAT INDEX VALUES AROUND 100 DEGREES THIS AFTERNOON. PEOPLE WHO PLAN ON TAKING PART IN OUTDOOR ACTIVITIES ARE URGED TO TAKE PRECAUTIONS TO PROTECT AGAINST THE HEAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DANGEROUS HEAT AND HUMIDITY ARE FORECAST FOR EASTERN NORTH CAROLINA INTO NEXT WEEK. HEAT INDEX VALUES ARE FORECAST TO REACH 105 TO 110 DEGREES THIS WEEKEND THROUGH AT LEAST THE MIDDLE OF NEXT WEEK WITH HEAT ADVISORIES EXPECTED MUCH OF THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-201945- OUTER BANKS DARE- 333 PM EDT FRI JUN 19 2015 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DANGEROUS HEAT AND HUMIDITY ARE FORECAST FOR EASTERN NORTH CAROLINA INTO NEXT WEEK. HEAT INDEX VALUES ARE FORECAST TO REACH 105 TO 110 DEGREES THIS WEEKEND THROUGH AT LEAST THE MIDDLE OF NEXT WEEK WITH HEAT ADVISORIES EXPECTED MUCH OF THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 19, 8:03 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
803 PM EDT FRI JUN 19 2015
NCZ090-098-200045-
ONSLOW-DUPLIN-
803 PM EDT FRI JUN 19 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DUPLIN AND
NORTHWESTERN ONSLOW COUNTIES...
AT 803 PM EDT...A STRONG THUNDERSTORM WAS NEAR BEULAVILLE...OR 14
MILES WEST OF HALF MOON...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...HALF MOON...RICHLANDS...BEULAVILLE...RICHLANDS SOUTH
AND ALBERT J ELLIS AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3471 7768 3472 7768 3472 7770 3474 7773
3481 7784 3498 7777 3491 7737 3462 7754
TIME...MOT...LOC 0003Z 290DEG 12KT 3487 7772
AUSTINSpecial weather statement, Jun 19, 9:14 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
914 PM EDT FRI JUN 19 2015
NCZ090-098-200215-
ONSLOW-DUPLIN-
914 PM EDT FRI JUN 19 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT DUPLIN AND
NORTHWESTERN ONSLOW COUNTIES...
AT 913 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR ROSE HILL...
OR 9 MILES NORTHWEST OF WALLACE...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
WALLACE...WARSAW...ROSE HILL...BEULAVILLE...KENANSVILLE...HARRELLS...
FAISON...MAGNOLIA...GREENEVERS AND TEACHEY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3490 7815 3502 7815 3512 7814 3505 7775
3502 7775 3500 7773 3497 7768 3498 7765
3472 7768 3472 7794 3471 7798 3473 7802
3472 7811 3471 7813 3474 7820
TIME...MOT...LOC 0113Z 275DEG 20KT 3485 7809
AUSTINSpecial weather statement, Jun 19, 9:25 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
925 PM EDT FRI JUN 19 2015
NCZ103-104-200200-
OUTER BANKS DARE-OUTER BANKS HYDE-
925 PM EDT FRI JUN 19 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL OUTER BANKS DARE
AND CENTRAL OUTER BANKS HYDE COUNTIES...
AT 924 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES NORTH OF OCRACOKE
FERRY TERMINAL...OR 57 MILES NORTHEAST OF MOREHEAD CITY...MOVING
SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HATTERAS FERRY TERMINAL AND OCRACOKE LIGHTHOUSE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3519 7574 3519 7576 3518 7577 3512 7593
3510 7596 3507 7600 3507 7601 3510 7598
3510 7599 3512 7598 3511 7596 3518 7579
3519 7578 3519 7577 3520 7576 3520 7577
3521 7570 3522 7569 3521 7567
TIME...MOT...LOC 0124Z 308DEG 20KT 3525 7594
AUSTINSpecial weather statement, Jun 19, 9:48 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
948 PM EDT FRI JUN 19 2015
NCZ081-200230-
MAINLAND HYDE-
948 PM EDT FRI JUN 19 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MAINLAND HYDE
COUNTY...
AT 947 PM EDT...A STRONG THUNDERSTORM WAS NEAR SWAN QUARTER FERRY
TERMINAL...OR 41 MILES EAST OF RIVER ROAD...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SWAN QUARTER FERRY TERMINAL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3541 7602 3543 7607 3542 7606 3539 7608
3537 7606 3536 7614 3533 7615 3534 7622
3539 7625 3531 7627 3537 7630 3533 7638
3535 7635 3538 7636 3538 7632 3539 7635
3550 7630 3545 7601
TIME...MOT...LOC 0147Z 292DEG 8KT 3539 7626
AUSTINLocal storm report, Jun 19, 10:00 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1000 PM EDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM MARINE TSTM WIND OCRACOKE 35.10N 75.98W
06/19/2015 M40 MPH HYDE NC OB SITES
MEASURED AT THE FERRY TERMINAL
&&
EVENT NUMBER MHX1500235
AUSTINSpecial weather statement, Jun 19, 10:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1013 PM EDT FRI JUN 19 2015
NCZ044-079-091-200315-
GREENE-PITT-LENOIR-
1013 PM EDT FRI JUN 19 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LENOIR...GREENE AND
SOUTHWESTERN PITT COUNTIES...
AT 1013 PM EDT...A STRONG THUNDERSTORM WAS NEAR FREMONT...OR 13 MILES
NORTH OF GOLDSBORO...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...KINSTON...FARMVILLE...LA GRANGE...SNOW HILL...KINSTON
REGIONAL JETPORT...HOOKERTON AND WALSTONBURG.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3557 7782 3564 7772 3558 7736 3519 7767
3533 7783 3538 7780 3540 7780 3543 7783
TIME...MOT...LOC 0213Z 297DEG 23KT 3557 7791
AUSTINThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:03 PM EDT | Special Weather Statement | MHX | Onslow | 42 min |
| Jun 19, 8:32 PM EDT | Special Marine Warning | MHX | 43 min | |
| Jun 19, 9:14 PM EDT | Special Weather Statement | MHX | Duplin | 61 min |
| Jun 19, 9:19 PM EDT | Special Marine Warning | MHX | 26 min | |
| Jun 19, 9:25 PM EDT | Special Weather Statement | MHX | Hyde | 35 min |
| Jun 19, 9:48 PM EDT | Special Weather Statement | MHX | Hyde | 42 min |
| Jun 19, 10:47 PM EDT | Special Weather Statement | MHX | Greene, Pitt | 28 min |
| Jun 19, 10:55 PM EDT | Special Weather Statement | MHX | Hyde | 35 min |
| Jun 20, 3:59 AM EDT | Small Craft Advisory | MHX | 32 hr | |
| Jun 20, 4:57 AM EDT | Heat Advisory | MHX | Duplin, Greene, Jones, Lenoir | 14 hr |
| Jun 20, 2:58 PM EDT | Special Weather Statement | MHX | Craven | 62 min |
| Jun 20, 3:18 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Jones, Onslow | 42 min |
| Jun 20, 3:27 PM EDT | Special Weather Statement | MHX | Beaufort | 48 min |
| Jun 20, 3:28 PM EDT | Special Marine Warning | MHX | 47 min | |
| Jun 20, 3:33 PM EDT | Special Marine Warning | MHX | 57 min | |
| Jun 20, 3:38 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Pitt | 52 min |
| Jun 20, 3:56 PM EDT | Special Weather Statement | MHX | Beaufort | 49 min |
| Jun 20, 4:00 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Jones, Pamlico | 37 min |
| Jun 20, 4:12 PM EDT | Special Weather Statement | MHX | Beaufort | 63 min |
| Jun 20, 4:14 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Hyde, Pamlico | 31 min |
| Jun 20, 4:15 PM EDT | Special Marine Warning | MHX | 60 min | |
| Jun 20, 4:17 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Washington | 26 min |
| Jun 20, 4:29 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Pamlico | 30 min |
| Jun 20, 4:47 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Hyde, Pamlico | 43 min |
| Jun 20, 4:54 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Hyde, Washington | 27 min |
| Jun 20, 5:09 PM EDT | Special Weather Statement | MHX | Washington | 51 min |
Nearby
Special Weather Statements in North Carolina, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.